×

Nonexponential asymptotics for the solutions of renewal equations, with applications. (English) Zbl 1125.60090

The aim of this paper is to study the asymptotic behavior of the solution \(Z\) of the renewal solution associated to two special types of distribution. The paper also provides three applications concerning a deterministic population model, a pricing a perpetual put option and the case of terminating renewal processes), obtained for particular forms of the initial renewal equation.

MSC:

60K05 Renewal theory
60K10 Applications of renewal theory (reliability, demand theory, etc.)
60K30 Applications of queueing theory (congestion, allocation, storage, traffic, etc.)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Asmussen, S. (1998). A probabilistic look at the Wiener–Hopf equation. SIAM Rev. 40 , 189–201. JSTOR: · Zbl 0926.60040
[2] Cai, J. and Garrido, J. (2002). Asymptotic forms and tails of convolutions of compound geometric distributions, with applications. In Recent Advances in Statistical Methods, ed. Y. P. Chaubed, Imperial College Press, London, pp. 114–131. · Zbl 1270.60021
[3] Cai, J. and Tang, Q. (2004). On max-sum equivalence and convolution closure of heavy-tailed distributions and their applications. J. Appl. Prob. 41 , 117–130. · Zbl 1054.60012
[4] Chover, J., Ney, P. and Wainger, S. (1973a). Degeneracy properties of subcritical branching processes. Ann. Prob. 1 , 663–673. JSTOR: · Zbl 0387.60097
[5] Chover, J., Ney, P. and Wainger, S. (1973b). Functions of probability measures. J. Anal. Math. 26 , 255–302. · Zbl 0276.60018
[6] Cline, D. B. H. (1986). Convolution tails, product tails and domains of attraction. Prob. Theory Relat. Fields 72 , 529–557. · Zbl 0577.60019
[7] Cline, D. B. H. (1987). Convolutions of distributions with exponential and subexponential tails. J. Austral. Math. Soc. A 43 , 347–365. · Zbl 0633.60021
[8] Embrechts, P. and Goldie, C. M. (1980). On closure and factorization properties of subexponential and related distributions. J. Austral. Math. Soc. A 29 , 243–256. · Zbl 0425.60011
[9] Embrechts, P. and Goldie, C. M. (1982). On convolution tails. Stoch. Process. Appl. 13 , 263–278. · Zbl 0487.60016
[10] Embrechts, P. and Veraverbeke, N. (1982). Estimates for the probability of ruin with special emphasis on the possibility of large claims. Insurance Math. Econom. 1 , 55–72. · Zbl 0518.62083
[11] Embrechts, P., Goldie, C. M. and Veraverbeke, N. (1979). Subexponentiality and infinite divisibility. Z. Wahrscheinlichkeitsth. 49 , 335–347. · Zbl 0397.60024
[12] Embrechts, P., Klüppelberg, C. and Mikosch, T. (1997). Modelling Extremal Events for Insurance and Finance . Springer, New York. · Zbl 0873.62116
[13] Feller, W. (1971). An Introduction to Probability Theory and Its Applications , Vol. 2, 2nd edn. John Wiley, New York. · Zbl 0219.60003
[14] Gerber, H. U. (1979). An Introduction to Mathematical Risk Theory . S. S. Huebner Foundation, University of Pennsylvania, Philadelphia. · Zbl 0431.62066
[15] Gerber, H. U. and Shiu, E. S. W. (1998). Pricing perpetual options for jump processes. N. Amer. Actuarial J. 2 , 101–107. · Zbl 1081.91528
[16] Klüppelberg, C. (1988). Subexponential distributions and integrated tails. J. Appl. Prob. 25 , 132–141. JSTOR: · Zbl 0651.60020
[17] Klüppelberg, C. (1989). Subexponential distributions and characterizations of related classes. Prob. Theory Relat. Fields 82 , 259–269. · Zbl 0687.60017
[18] Rolski, T., Schmidli, H., Schmidt, V. and Teugels, J. (1999). Stochastic Processes for Insurance and Finance . John Wiley, New York. · Zbl 0940.60005
[19] Teugels, J. L. (1975). The class of subexponential distributions. Ann. Prob. 3 , 1001–1011. · Zbl 0374.60022
[20] Willmot, G., Cai, J. and Lin, X. S. (2001). Lundberg inequalities for renewal equations. Adv. Appl. Prob. 33 , 674–689. · Zbl 1003.60081
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.